Threshold functions and the birthday paradox

Bevan, David (2022) Threshold functions and the birthday paradox. Mathematical Gazette, 106 (566). pp. 344-348. ISSN 0025-5572 (

[thumbnail of Bevan-MG-2021-Threshold-functions-the-birthday-paradox]
Text. Filename: Bevan_MG_2021_Threshold_functions_the_birthday_paradox.pdf
Accepted Author Manuscript
License: Strathprints license 1.0

Download (69kB)| Preview


Our goal is to illustrate the idea of a threshold function in the context of the birthday paradox. We do this by exploring the asymptotics of binomial coefficients.